MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035473060
Medical Device Problem Codes Break (1069); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Devie not returned.
 
Event or Problem Description
It was reported that during coil embolization procedure, the coil (subject device) was repositioned in the aneurysm; however, was noted to be stretched.During retrieval, the coil was detached mechanically inside the micorcatheter and also was noted to be broken.The coil was removed with the microcatheter from the patient¿s body.The coil and microcatheter were replaced to complete the procedure.There were no clinical consequences to the patient reported.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimension and functional testing could not be performed.In case of this complaint, it is most likely that the main coil stretched, mechanically detached, broke and was stuck inside the microcatheter due to a lack of continuous flush (intermittent) maintained during the procedure which is against the direction for use (dfu) for this product.As per the dfu "warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between the femoral sheath and guiding catheter, the 2-tip microcatheter and guiding catheters, and the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil.Based on the investigation results and available information an assignable cause of user error was assigned to the as reported issues 'nv - main coil prematurely detached/separated inside patient', 'nv - main coil stretched', 'nv - coil jammed' and 'nv - coil broken/fractured', as the complaint confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacture and/or expected by the user.
 
Event or Problem Description
It was reported that during coil embolization procedure, the coil (subject device) was repositioned in the aneurysm; however, was noted to be stretched.During retrieval, the coil was detached mechanically inside the microcatheter and also was noted to be broken.The coil was removed with the microcatheter from the patient¿s body.The coil and microcatheter were replaced to complete the procedure.There were no clinical consequences to the patient reported.

Brand Name
TARGET 360 SOFT 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8040177
Report Number3008881809-2018-00477
Device Sequence Number1526318
Product Code HCG
UDI-Device Identifier04546540676429
UDI-Public04546540676429
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberM0035473060
Device Lot Number20313382
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-17 MICROCATHETER (STRYKER)